Suggestions of Diet during CK

My husband has just had treatment #3 of 5, and he is having trouble voiding and some discomfort in the rectum after treatment. Is there any sort of diet that would help ease these side effects? His Dr. prescribed Flomax which we just had filled.

Comments

  • VascodaGama
    VascodaGama Member Posts: 3,491 Member
    Spicy Foods may cause rectal irritation
    DA

    Some guys here are like dieticians and I hope they tune-in. I had IMRT which effects may be similar to CK in regards to rectum discomfort. “Whole bran” at breakfast did well in the healing process of my case, but some doctors do not recommend high fiber foods or spicy.

    Here is a site on diet etc., of interest to your husband.
    http://www.michigancancer.org/PDFs/MDCHFactSheets/MCCProstCaSymptoms/BowelProblemsAfterRadiation-Sept09.pdf

    Wishing a continuous good treatment.

    Vgama
  • Kongo
    Kongo Member Posts: 1,166 Member
    Diet
    I was directed to follow a low fiber diet during my CK treatment. Although I was given a Flomax script I never used it. I did use Advil for one day to alleviate mild discomfort with urinary urgency. Good luck to you.

    K
  • Swingshiftworker
    Swingshiftworker Member Posts: 1,013 Member
    No Special Diet
    I ate normally and had no special diet during my CK.

    However, I was told to try to avoid gassy foods (which I assume includes high fiber foods -- hence Kongo's low fiber diet recommendation) so that there would not be any excess internal gaseous movement during treatment.

    I was successful doing this except for one day when I had some internal gas and the technician had to wait until the gas movement passed (they can actually see it) before completing the treatment that day.

    I felt some intestinal discomfort during the treatments but no rectal irritation or difficulty voiding. Hopefully, your husband's symptoms will resolve themselves.

    Flomax was presribed for me to reduce urinary urgency and frequency. I used it for a while but stopped using it because it dried up my ejaculate. Still have some frequency issues but do not need or use any medication to address it.

    Good luck!
  • dafuston
    dafuston Member Posts: 26

    No Special Diet
    I ate normally and had no special diet during my CK.

    However, I was told to try to avoid gassy foods (which I assume includes high fiber foods -- hence Kongo's low fiber diet recommendation) so that there would not be any excess internal gaseous movement during treatment.

    I was successful doing this except for one day when I had some internal gas and the technician had to wait until the gas movement passed (they can actually see it) before completing the treatment that day.

    I felt some intestinal discomfort during the treatments but no rectal irritation or difficulty voiding. Hopefully, your husband's symptoms will resolve themselves.

    Flomax was presribed for me to reduce urinary urgency and frequency. I used it for a while but stopped using it because it dried up my ejaculate. Still have some frequency issues but do not need or use any medication to address it.

    Good luck!

    Did your side effects seem
    Did your side effects seem to build on themselves the further you got in your treatments? The urgency and ability to urinate has become more difficult with each passing treatment, and the rectal discomfort has also gotten worse. He has tried to eat a low fiber diet, and the flomax has not really helped yet. We'll try some advil... I guess the good news is that he only has 2 more treatments to go.
  • Swingshiftworker
    Swingshiftworker Member Posts: 1,013 Member
    dafuston said:

    Did your side effects seem
    Did your side effects seem to build on themselves the further you got in your treatments? The urgency and ability to urinate has become more difficult with each passing treatment, and the rectal discomfort has also gotten worse. He has tried to eat a low fiber diet, and the flomax has not really helped yet. We'll try some advil... I guess the good news is that he only has 2 more treatments to go.

    No Continuing Side Effects
    I only had some abdominal discomfort one day which quickly passed.

    If your husband is having serious difficulties so soon during treatment, I'd ask them suspend treatment and to recheck the treatment plan/program to make sure the radiation is being delivered properly and/or wait to resume treatment until the current symptoms pass.

    Something to discuss w/your radiation oncologist before any more treatments are received.

    Best wishes!